MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1030
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left sigmoid sinus using a penumbra coil 400 (pc400), a pod400 coil (pod400) and a px slim delivery microcatheter (px slim).During the procedure, while advancing the pc400, the hospital technician kinked the pusher assembly of the pc400; however, the physician continued to advance the pc400.Subsequently, the physician encountered resistance and kinked the pusher assembly at the same location.Therefore, the physician decided to retract the pc400 and the pc400 unintentionally detached partially in the px slim and partially in the target location.Next, the physician advanced the pod400 through the px slim and encountered resistance.The physician then noticed under fluoroscopy that the pc400 was partially deployed in the px slim and was causing the resistance for the pod400.Therefore, the pod400 was removed and pc400 was pushed to the target location by using the guidewire.The procedure was completed using a new pod400 and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16588458
Report Number3005168196-2023-00122
Device Sequence Number5895749
Product Code HCG
UDI-Device Identifier00814548019147
UDI-Public814548019147
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4002C1030
Device Lot NumberF90197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005